Texas, 2005

Flash Flood in Texas, May 15, 2005

May 15, 2005 · NWS SJT · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 15, 5:20 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, May 15, 5:20 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 AM CDT SUN MAY 15 2005

.UPDATE...
LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS OUR WEST COUNTIES. BASED ON
TRENDS OVER THE LAST FEW HOURS...WILL INCREASE POPS ACROSS ALL
ZONES FOR TODAY WITH THE HIGHEST ACROSS OUR WESTERN COUNTIES.
UPDATE OUT SOON.

&&

.PREV DISCUSSION... (ISSUED 300 AM CDT SUN MAY 15 2005)

SHORT TERM...
STATIONARY FRONT AND A SERIES OF UPPER-LEVEL DISTURBANCES WILL
CONTINUE TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO WEST
CENTRAL TEXAS THROUGH MONDAY. WILL CONTINUE HIGHEST POPS ACROSS
OUR WESTERN COUNTIES WHERE LOW-LEVEL MOISTURE CONVERGENCE LOOKS
BEST. NUMBERS CLOSE TO MAV MOS LOOK GOOD WITH A SLIGHT WARMING
TREND OVER THE NEXT FEW DAYS.

LONG TERM...
BY THE MIDDLE OF NEXT WEEK...AN UPPER-LEVEL RIDGE BUILDS OVER
TEXAS. WITH SUMMER JUST AROUND THE CORNER...EXPECT AFTERNOON HIGHS
IN THE 90S THROUGH THE START OF NEXT WEEKEND. POPS NIL.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

23/HUBER
Hazardous weather outlook, May 15, 3:24 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 AM CDT SUN MAY 15 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-160924-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
424 AM CDT SUN MAY 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TODAY

A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING THE AREA WILL
BRING A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS OVER ALL OF
WEST CENTRAL TEXAS THROUGH TONIGHT. THE BEST CHANCE OF
THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO SAN ANGELO TO
SONORA. FREQUENT LIGHTNING...SMALL HAIL AND HEAVY RAIN WILL BE
POSSIBLE IN THE STRONGEST STORMS ESPECIALLY OVER THE SOUTHWESTERN
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO
MONDAY AS UNSETTLED WEATHER CONTINUES OVER WEST CENTRAL TEXAS. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN. RAINFALL CHANCES WILL END ON TUESDAY AS DRY AND WARMER
WEATHER SETTLES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Special weather statement, May 15, 7:32 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 AM CDT SUN MAY 15 2005

TXZ064>066-071>073-151531-
COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX-
832 AM CDT SUN MAY 15 2005

...SIGNIFICANT WEATHER ALERT FOR THE CONCHO VALLEY FROM 830 AM TO
1030 AM THIS MORNING...

A BAND OF THUNDERSTORMS WITH FREQUENT LIGHTNING...WIND GUSTS TO 45
MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL WILL MOVE QUICKLY
SOUTHEAST ACROSS THE CONCHO VALLEY BETWEEN 830 AM AND 1030 AM.

THE BAND OF STORMS WILL REACH ROBERT LEE AND WATER VALLEY BY 915
AM...SAN ANGELO AND MERTZON BETWEEN 930 AM AND 945 AM. THIS BAND OF
STORMS WILL REACH A BALLINGER TO CHRISTOVAL LINE BETWEEN 1000 AM AND
1030 AM.

A QUICK HALF TO ONE INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING
OF WATER ON ROADS IN POOR DRAINAGE PLACES.

19
Special weather statement, May 15, 8:44 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
944 AM CDT SUN MAY 15 2005

TXZ064>066-071>073-151615-
COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX-
944 AM CDT SUN MAY 15 2005

...A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS
THE CONCHO VALLEY BETWEEN 945 AM AND 1115 AM...

THE LEADING EDGE OF A BAND OF THUNDERSTORMS...EXTENDING FROM ROBERT
LEE TO GRAPE CREEK TO MERTZON AT 945 AM...WILL CONTINUE TO MOVE
SOUTHEASTWARD. THE LEADING EDGE WILL REACH SAN ANGELO BETWEEN 1000 AM
AND 1015 AM...AND WILL REACH BRONTE...ORIENT AND TENNYSON BY 1015 AM.

WIND GUSTS OF 35 TO 45 MPH WILL OCCUR ALONG THE LEADING EDGE OF THIS
BAND OF STORMS. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...
SMALL HAIL AND BRIEF VERY HEAV RAIN. A QUICK HALF TO THREE QUARTERS
OF AN INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING OF WATER ON
ROADS.

19

The radar

The Dyess AFB radar (KDYX), 98 km away, was scanning. The volume nearest the first event began at 15:56 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nolan

When
May 15, 9:55 AM CST to 11:00 AM CST
Where
Nolan County, Nolan
Reported by
LAW ENFORCEMENT
Coordinates
32.267, -100.250

Heavy rains flooded County road 126 near Nolan.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450137.